Format

Send to

Choose Destination
See comment in PubMed Commons below
Expert Opin Drug Saf. 2003 Jan;2(1):21-35.

Neuroleptic malignant syndrome induced by atypical antipsychotics.

Author information

1
South Dakota State University, South Dakota Human Services Center, PO Box 76, Yankton, SD 57078, USA. debra.farver@state.sd.us

Abstract

A review of the English literature confirms that neuroleptic malignant syndrome (NMS) occurs with both traditional and atypical antipsychotic medications. Published reports of NMS induced by the traditional antipsychotics have given the practitioner valuable information on the prevention and treatment of this adverse effect. Case reports have also been published concerning NMS and clozapine, risperidone, olanzapine and quetiapine. By evaluating the case reports of atypical antipsychotic-induced NMS, valuable information may be obtained concerning similarities or differences from that induced by the traditional antipsychotics. The case reports of NMS with atypical antipsychotics were evaluated for diagnosis, age/sex of patient, risk factors, antipsychotic doses and duration of use, symptoms of NMS, and clinical course.

PMID:
12904122
DOI:
10.1517/14740338.2.1.21
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Taylor & Francis
    Loading ...
    Support Center